Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Feb 6, 2006, 4:04 PM CST for 5 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2006, 4:04 PM CST (22:04 UTC)
- Expired
- Feb 6, 2006, 7:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 744 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 062205
FFWBMX
ALC015-073-115-117-121-070100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
404 PM CST MON FEB 6 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN CENTRAL ALABAMA
NORTHERN SHELBY COUNTY IN CENTRAL ALABAMA
ST. CLAIR COUNTY IN CENTRAL ALABAMA
SOUTHERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA
NORTHERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA
* UNTIL 700 PM CST
* AT 400 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM REPEATED MODERATE TO HEAVY RAINFALL FROM
BIRMINGHAM TO ANNISTON AND OXFORD.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALL CITIES ALONG AND NEAR INTERSTATE 20 BETWEEN BIRMINGHAM AND
ANNISTON.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3375 8686 3333 8704 3333 8657 3349 8594
3351 8582 3382 8565
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 2:35 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 6, 2:35 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CST MON FEB 6 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY). SURFACE LOW APPROACHING SOUTHWEST ALABAMA WILL MOVE INTO AND ACROSS THE SOUTHERN SECTIONS OF THE AREA DURING THE EVENING HOURS AND SHIFT TO OUR EAST BEFORE MIDNIGHT. SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP AHEAD OF THIS FEATURE. WILL PROBABLY GO WITH LIKELY POPS EAST AND CHANCE POPS WEST FOR THIS EVENING. COULD AIR WILL BE PULLED SOUTHWARD BEHIND THE LOW. EXPECT READINGS TO FALL BELOW FREEZING ACROSS PORTIONS OF THE NORTH OVERNIGHT. SOME FREEZING OF ROAD SURFACES WILL BE POSSIBLE. PLAN TO ISSUE A SPECIAL WEATHER STATEMENT THIS AFTERNOON. TUESDAY THROUGH WEDNESDAY...NORTHWEST FLOW WILL ALLOW DRIER AIR TO OVERSPREAD THE AREA. HIGHS ON TUESDAY IN THE 50S...LOWS TUESDAY NIGHT MAINLY IN THE 20S...AND HIGHS ON WEDNESDAY IN THE 50S. WEDNESDAY NIGHT AND THURSDAY...ANOTHER COLD FRONT WILL MOVE INTO AND ACROSS THE AREA. MOISTURE IS LIMITED BUT MODELS HAVE BEEN CONSISTENT IN MOVING A WEAK IMPULSE ACROSS THE NORTHERN SECTIONS. WILL INCLUDE A CHANCE OF RAIN NORTH EARLY...THEN A CHANCE OF RAIN OR SNOW NORTH AFTER MIDNIGHT. COLDER AND DRIER AIR SPREADS SOUTHWARD ON THURSDAY. OVERNIGHT LOWS UPPER 20S TO LOWER 30S... HIGHS ON THURSDAY MAINLY IN THE 40S. FRIDAY AND FRIDAY NIGHT...PROGRESSIVE PATTERN CONTINUES AS WEAK HIGH PRESSURE ACROSS THE AREA ON FRIDAY SHIFTS EAST AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. WILL NEED TO MENTION SLIGHT CHANCE POPS WEST AS SYSTEM APPROACHES FOR FRIDAY NIGHT. GIVEN THE TIME FRAME WILL NEED TO INCLUDE A SLIGHT CHANCE OF RAIN OR SNOW NORTHWEST. HIGHS ON FRIDAY IN THE 50S AND LOWS AT NIGHT IN THE 30S. .LONG TERM...(SATURDAY THROUGH MONDAY). COLD FRONT MOVES THROUGH EARLY ON SATURDAY AND WILL CARRY A CHANCE OF RAIN ALL SECTIONS. MUCH COLDER AND DRIER AIR WILL OVERSPREAD THE AREA THE REMAINDER OF THE WEEKEND AND INTO MONDAY. HIGH TEMPERATURES MAINLY IN THE 40S SATURDAY AND SUNDAY AND IN THE 50S ON MONDAY. OVERNIGHT LOWS IN THE 30S SATURDAY MORNING...THEN 20S AREA-WIDE SUNDAY AND MONDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 30 51 26 50 / 60 0 10 10 ANNISTON 31 51 27 50 / 60 0 10 10 BIRMINGHAM 31 51 27 51 / 60 0 10 10 TUSCALOOSA 33 54 28 52 / 40 0 10 10 CALERA 32 52 28 52 / 60 0 10 10 AUBURN 37 57 31 56 / 70 0 10 10 MONTGOMERY 37 55 29 56 / 70 0 10 10 TROY 40 55 29 57 / 70 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
Hazardous weather outlook, Feb 6, 1:00 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CST MON FEB 6 2006 CORRECTED MENTION OF DAY IN EXTENDED TIME FRAME ALZ011>015-017>050-071900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CST MON FEB 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE CHANCE FOR A WINTRY MIX LATE WEDNESDAY NIGHT AS ANOTHER STORM SYSTEM TRAVERSES THE AREA. RAIN MAY BECOME MIXED WITH SNOW. MOISTURE APPEARS TO BE LIMITED WITH THIS SYSTEM AND PRECIPITATION AMOUNTS WILL REMAIN LIGHT. STAY TUNED FOR FURTHER INFORMATION AS WE PROGRESS THROUGH THIS POTENTIALLY ACTIVE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY. JONES/90
In the hours before
Special weather statement, Feb 6, 1:54 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 154 PM CST MON FEB 6 2006 ALZ031-062030- GREENE- 154 PM CST MON FEB 6 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 230 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES WEST OF FORKLAND...MOVING NORTHEAST AT 55 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORKLAND THROUGH 230 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Feb 6, 2:55 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CST MON FEB 6 2006 ALZ011>015-017>029-070300- BLOUNT-CALHOUN-CHEROKEE-CLAY-CLEBURNE-ETOWAH-FAYETTE-JEFFERSON-LAMAR- MARION-PICKENS-RANDOLPH-SHELBY-ST CLAIR-TALLADEGA-TUSCALOOSA-WALKER- WINSTON- 255 PM CST MON FEB 6 2006 ...FREEZING OVERNIGHT TEMPERATURES AND WET GROUND CONDITIONS WILL CAUSE TRAVEL PROBLEMS ON TUESDAY MORNING... TEMPERATURES OVERNIGHT TONIGHT WILL DROP DOWN TO...AND SLIGHTLY BELOW FREEZING. THESE TEMPERATURES COMBINED WITH RESIDUAL MOISTURE FROM TODAYS RAINS WILL LIKELY CAUSE ELEVATED EXPOSED ROAD SURFACES TO FORM ICE. AREAS OF CONCERN FOR THESE CONDITIONS ARE FOR NORTH OF A LINE FROM PICKENSVILLE...TO TUSCALOOSA...TO CALERA...TO SYLACAUGA...TO WEDOWEE. THIS INCLUDES THE I-20/59 CORRIDOR. MORNING COMMUTERS ARE URGED TO USE EXTREME CAUTION WHILE TRAVELING IN THE MORNING. ALLOW FOR EXTRA SPACING BETWEEN VEHICLES WHILE DRIVING AND GIVE YOURSELF A LITTLE EXTRA TIME TO REACH YOUR DESTINATION. JONES/90
Local storm report, Feb 6, 3:56 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CST MON FEB 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 NE OAK MOUNTAIN STATE 33.37N 86.69W
02/06/2006 0.50 INCH SHELBY AL PUBLIC
PEA TO DIME SIZE HAIL AT OAK MOUNTAIN ELEMENTARY SCHOOL
ON HWY 119.
&&
JSSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:10 PM CST | Flash Flood Warning | BMX | Jefferson | 110 min |
| Feb 6, 1:10 PM CST | Flash Flood Warning | BMX | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.